Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 15, NWS Dodge City, KS

November 6, 201027 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Nov 6, 2010, 8:55 PM CDT for 27 counties in Kansas. It took effect at Nov 7, 2010, 1:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2010, 8:55 PM CDT (01:55 UTC)
In effect from
Nov 7, 2010, 1:00 PM CST
Expired
Nov 7, 2010, 5:00 PM CST
In force
4 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3493 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS83 KDDC 070155
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT SAT NOV 6 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES SUNDAY AFTERNOON WILL PRODUCE LOW
RELATIVE HUMIDITIES. IN ADDITION, STRONG GUSTY SOUTH WINDS WILL
DEVELOP TO COMBINE FOR VERY HIGH FIRE DANGER.

KSZ030-031-043>046-061>065-074>078-084>087-071400-
/O.UPG.KDDC.FW.A.0008.101107T1900Z-101107T2300Z/
/O.NEW.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-
MEADE-
855 PM CDT SAT NOV 6 2010 /755 PM MDT SAT NOV 6 2010/

...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 5 PM
CST /4 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 030...031...043...044...045...046...061...062...
063...064...065...074...075...076...077...078...084...085...
086 AND 087...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO 5 PM CST
/4 PM MST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.


* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO...
  FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... 
  FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... 
  FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...
   FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 
  FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 
  065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER 
  ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE 
  WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. 

* SOUTH WINDS ARE EXPECTED IN THE 20 TO 25 MPH RANGE WITH GUSTS
  ABOVE 30 MPH FREQUENTLY.

* HUMIDITY WILL DROP TO THE 10 TO 20 PERCENT RANGE AND LIKELY
  REMAIN BELOW 15 PERCENT ACROSS A LARGE PORTION OF THE WARNED
  AREA FOR SEVERAL HOURS. 

* IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH DRY
  VEGETATION WILL PRODUCE THE POTENTIAL FOR DANGEROUS FIRE
  BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED
  FIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ066-079>081-088>090-071400-
/O.CON.KDDC.FW.A.0008.101107T1900Z-101107T2300Z/
STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
855 PM CDT SAT NOV 6 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 066...079...
080...081...088...089 AND 090...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 066 STAFFORD...
  FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...
   FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 088 CLARK... 
  FIRE WEATHER ZONE 089 COMANCHE...FIRE WEATHER ZONE 090 
  BARBER. 

* WINDS ARE EXPECTED TO BE 20 TO 30 MPH WITH GUSTS IN EXCESS OF 35
  MPH AT TIMES.

* HUMIDITY WILL DROP TO AROUND 15 TO 20 PERCENT DURING THE
  AFTERNOON. 

* LOW HUMIDITY AND WINDY CONDITIONS COMBINED WITH DRY VEGETATION
  WILL PRODUCE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WHICH
  COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

33


HTTP://WEATHER.GOV/DDC
4 follow-up statements
923 
WWUS83 KDDC 070930
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
330 AM CST SUN NOV 7 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW
RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO DEVELOP
WHICH WILL LEAD TO EXTREME FIRE DANGER CONDITIONS.

KSZ066-079>081-088>090-071800-
/O.UPG.KDDC.FW.A.0008.101107T1900Z-101107T2300Z/
/O.EXA.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/
STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
330 AM CST SUN NOV 7 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
066...079...080...081...088...089 AND 090...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 066 STAFFORD...
  FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...
   FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 088 CLARK... 
  FIRE WEATHER ZONE 089 COMANCHE...FIRE WEATHER ZONE 090 
  BARBER. 

* SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH THIS
  AFTERNOON WITH GUSTS TO 40 MPH POSSIBLE AT TIMES.

* HUMIDITY WILL DROP TO AROUND 15 PERCENT DURING THE AFTERNOON.

* LOW HUMIDITY AND WINDY CONDITIONS COMBINED WITH DRY VEGETATION
  WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR. THIS COULD
  RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ030-031-043>046-061>065-074>078-084>087-071800-
/O.CON.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-
MEADE-
330 AM CST SUN NOV 7 2010 /230 AM MST SUN NOV 7 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/ TO
5 PM CST /4 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...
046...061...062...063...064...065...074...075...076...077...078...
084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO...
  FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... 
  FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... 
  FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...
   FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 
  FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 
  065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER 
  ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE 
  WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. 

* SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 20 TO 35 MPH
  WITH GUSTS TO 40 MPH.

* HUMIDITY WILL DROP TO THE 10 TO 15 PERCENT RANGE DURING THE
  AFTERNOON HOURS.

* IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH DRY
  VEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR
  WHICH COULD RESULT IN RAPID SPREADING AND UNCONTROLLED FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GERARD

HTTP://WEATHER.GOV/DDC
846 
WWUS83 KDDC 071755
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1155 AM CST SUN NOV 7 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW
RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO
DEVELOP WHICH WILL LEAD TO EXTREME FIRE DANGER CONDITIONS.

KSZ030-031-043>046-061>066-074>081-084>090-072300-
/O.CON.KDDC.FW.W.0015.101107T1900Z-101107T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1155 AM CST SUN NOV 7 2010 /1055 AM MST SUN NOV 7 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 030...031...043...044...045... 046...061...062...063...
064...065...074...075...076...077...078... 084...085...086 AND
087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... FIRE
  WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... FIRE
  WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE
  WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON... FIRE
  WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... FIRE
  WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE
  WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE
  WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE
  WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE
  WEATHER ZONE 087 MEADE.

* SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 20 TO 35 MPH 
  WITH GUSTS TO 40 MPH.

* HUMIDITY WILL DROP TO THE 10 TO 15 PERCENT RANGE DURING THE 
  AFTERNOON HOURS.

* IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH 
  DRYVEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE 
  BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND 
  UNCONTROLLED FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/DDC
414 
WWUS83 KDDC 071915
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
115 PM CST SUN NOV 7 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
POSSIBLY AGAIN MONDAY AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW
RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO
CONTINUE WHICH WILL CAUSE EXTREME FIRE DANGER CONDITIONS TO
PERSIST THE REMAINDER OF THE AFTERNOON.

KSZ075>078-084>087-080715-
/O.NEW.KDDC.FW.A.0009.101108T1900Z-101109T0000Z/
/O.CON.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-
115 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045... 046...061...062...063... 064...
065...074...075...076...077...078... 084...085...086 AND 087...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GUSTY WINDS AND
LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... 
  FIREWEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... 
  FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... 
  FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...
   FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 
  FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 
  065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER 
  ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE 
  WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE.

* SOUTH WINDS ARE EXPECTED TO REMAIN AT 20 TO 25 MPH WITH GUSTS TO
  40 MPH THIS AFTERNOON AND THEN INCREASE AGAIN TO 15 TO 25 MPH WITH
  GUSTS TO 30 MPH MONDAY AFTERNOON.

* HUMIDITY WILL DROP TO THE 10 TO 15 PERCENT RANGE DURING THE
  AFTERNOON HOURS TODAY AND THEN AGAIN MONDAY AFTERNOON.

* IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH 
  DRY VEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE 
  BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND 
  UNCONTROLLED FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ030-031-043>046-061>066-074-079>081-088>090-072300-
/O.CON.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
115 PM CST SUN NOV 7 2010 /1215 PM MST SUN NOV 7 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 030...031...043...044...045... 046...061...062...063...
064...065...074...075...076...077...078... 084...085...086 AND
087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO... 
  FIREWEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT... 
  FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... 
  FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...
   FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 
  FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 
  065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER 
  ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE 
  WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE.

* SOUTH WINDS ARE EXPECTED TO REMAIN AROUND 20 TO 30 MPH WITH
  GUSTS TO 40 MPH.

* HUMIDITY WILL REMAIN IN THE 10 TO 20 PERCENT RANGE THIS
  AFTERNOON.

* IMPACTS...LOW HUMIDITIES AND WINDY CONDITIONS COMBINED WITH 
  DRYVEGETATION WILL INCREASE THE POTENTIAL FOR DANGEROUS FIRE 
  BEHAVIOR WHICH COULD RESULT IN RAPID SPREADING AND 
  UNCONTROLLED FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/DDC
875 
WWUS83 KDDC 072302
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
502 PM CST SUN NOV 7 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
POSSIBLY AGAIN MONDAY AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL RESULT IN LOW
RELATIVE HUMIDITIES. IN ADDITION...GUSTY SOUTH WINDS WILL ALSO
CONTINUE WHICH WILL CAUSE EXTREME FIRE DANGER CONDITIONS TO
PERSIST THE REMAINDER OF THE AFTERNOON.

KSZ075>078-084>087-081115-
/O.EXP.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/
/O.CON.KDDC.FW.A.0009.101108T1900Z-101109T0000Z/
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-
502 PM CST SUN NOV 7 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR DRY 
AND WINDY CONDITIONS FOR FIRE WEATHER ZONES 075...076...077...078...
084...085...086 AND 087...
...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR FIRE
WEATHER ZONES 075...076...077...078... 084...085...086 AND 087...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ030-031-043>046-061>066-074-079>081-088>090-080015-
/O.EXP.KDDC.FW.W.0015.000000T0000Z-101107T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
502 PM CST SUN NOV 7 2010 /402 PM MST SUN NOV 7 2010/

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS
AFTERNOON FOR FIRE WEATHER ZONES 030...031...
043...044...045...046...061...062...063...064...065...066...074...
079...080...081...088...089 AND 090...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS
AFTERNOON. 



$$


HTTP://WEATHER.GOV/DDC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 6, 3:55 PM CDT, 5 hours earlier.

Area forecast discussion, Nov 6, 3:55 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
355 PM CDT SAT NOV 6 2010

.DISCUSSION...

DAYS 1-2...

A SHORTWAVE TROUGH JUST OFF THE WEST COAST WILL RAPIDLY EJECT INTO
THE CENTRAL PLAINS BY SUNDAY AFTERNOON. A STRONGER UPPER SYSTEM
WILL COME ONSHORE SUNDAY NIGHT AND MOVE INTO THE SOUTHERN ROCKIES BY
MONDAY AFTERNOON. WHILE ALL OF THE MODELS AGREE ON THE TIMING OF
THE FIRST SYSTEM, THE GFS IS WEAKER AND MORE PROGRESSIVE WITH THE
2ND SYSTEM AND WAS DISCOUNTED. AHEAD OF BOTH SYSTEMS, PRESSURE
FALLS IN THE LEE OF THE ROCKIES WILL RESULT IN BREEZY SOUTH WINDS
OVER THE HIGH PLAINS. THE LACK OF LOW LEVEL MOISTURE WITH THE
RETURN FLOW AND DEEP MIXING WILL RESULT IN LOW RH VALUES BETWEEN
10 AND 20%, WITH THE HIGHER VALUES FROM 15 TO 20% IN OUR EASTERN
COUNTIES. MODEL SOUNDINGS SUGGEST THAT 30-35 KT GUSTS ARE LIKELY
SUNDAY AFTERNOON. A FIRE WEATHER WATCH IS ALREADY IN EFFECT FOR
OUR WESTERN COUNTIES. DECIDED NOT TO BE RESTRICTED TO 15% RH
CRITERIA FOR THE WATCH IN OUR EASTERN COUNTIES SINCE THE MODELS ARE
SOMETIMES TOO MOIST IN THESE CIRCUMSTANCES. ALSO, OFFICES TO OUR
EAST HAVE MUCH DIFFERENT CRITERIA FOR FIRE WEATHER WATCH/WARNING
ISSUANCE AND SOME COUNTIES IN CENTRAL KANSAS ARE ALREADY IN A
WARNING FOR SUNDAY. IT IS ALSO VERY DIFFICULT TO GET LESS THAN 15%
RH IN OUR FAR EASTERN COUNTIES IN CASES OF STRONG SOUTH TO
SOUTHWEST BOUNDARY LAYER FLOW. SO DECIDED TO EXPAND THE FIRE
WEATHER WATCH TO INCLUDE OUR ENTIRE CWA. WINDS SUNDAY AFTERNOON
COULD APPROACH WIND ADVISORY CRITERIA.

HIGH FIRE DANGER WILL ALSO EXIST ON MONDAY AND A FIRE WEATHER
WATCH/WARNING MAY BE NEEDED IN LATER SHIFTS IF IT LOOKS LIKE THE
WINDS WILL BE HIGH ENOUGH.

LITTLE OR NO CLOUD COVER IS EXPECTED WITH THE SHORTWAVE TROUGH
PASSAGE ON SUNDAY. IN FACT, MODEL SOUNDINGS SUGGEST MAINLY CLEAR
SKIES THROUGH MONDAY. NAM MAX TEMPS WERE GENERALLY ACCEPTED
(ALTHOUGH SLIGHTLY EXCEEDED) WITH HIGHS IN THE 70S TO NEAR 80 THROUGH
MONDAY. MINS SHOULD BE HELD UP A LITTLE BY 5 TO 10 KT WINDS FOR
THE NEXT 2 NIGHTS. FAIRLY WARM AIR WILL EXIST JUST ABOVE THE
SURFACE SO THAT ANY WIND AT ALL WILL TEND TO MIX THIS DOWN AND
OFFSET THE RADIATIONAL COOLING.

FINCH

DAYS 3-7...

WELL IT HAS BEEN AWHILE...BUT WE FINALLY HAVE A POTENTIALLY WILD
FORECAST ON OUR HANDS FOR THE LATTER PORTION OF THIS PERIOD...THAT
BEING THURSDAY AND FRIDAY OF THE UPCOMING WEEK.  THERE SEEM TO BE
PRETTY STRONG SIGNALS AMONG VARIOUS MODEL SOLUTIONS THAT A MAJOR
SYNOPTIC STORM WILL IMPACT THE WESTERN GREAT PLAINS IN THE DAY 5-6
TIME FRAME.  THE ONLY DETERMINISTIC MODEL SOLUTION THAT DOES NOT
PRODUCE A MAJOR WESTERN PLAINS STORM IS THE GFS.  WHILE THIS OUTLIER
SOLUTION IS INDEED POSSIBLE...THE GREATER WEIGHT IS PLACED ON THE
MORE ROBUST SOLUTIONS...THAT BEING THE ECMWF AND CANADIAN GEM.  FOR
WHAT IT IS WORTH...THE 120H UKMET H5 GRAPHIC IS SORT OF A COMPROMISE
BETWEEN THE GFS AND THE GEM.  IT ALL CENTERS AROUND HOW THE MODELS
HANDLE UPSTREAM RIDGE AMPLIFICATION AROUND 140W LONGITUDE.  THE
ECMWF AND THE GEM ARE BY FAR MORE BULLISH ON SUBSTANTIAL
RIDGE-BUILDING IN THE 96-108H TIME FRAME AHEAD OF A SIGNIFICANT GULF
OF ALASKA STORM.  THE GFS SHOWS NO SUCH H5 RIDGING...AND THUS A
DOWNSTREAM DEVELOPMENT SCENARIO LIKE THE ECMWF AND THE GEM.  BOTTOM
LINE IS...THE DETERMINISTIC GFS IS HIGHLY SUSPECT.

THE MAJOR THURSDAY-FRIDAY WESTERN GREAT PLAINS STORM WILL BE
PRECEDED BY A STORM OF QUITE A BIT SMALLER DEGREE TUESDAY-WEDNESDAY.
IT WILL HAVE A PROFOUND IMPACT ON THE BIGGER SYSTEM BEHIND IT AS IT
WILL PROVIDE THE INITIAL DRAW OF DEEP, GULF OF MEXICO MOISTURE.  THE
TRACK OF THIS INITIAL TUESDAY-WEDNESDAY WAVE WILL ALLOW THE
RESULTING FRONT TO STALL OUT ACROSS THE SOUTHERN PLAINS...PROVIDING
A NICE BAROCLINIC ZONE FOR THE THURSDAY-FRIDAY STORM TO WORK WITH.
THE EXPECTANT BAROCLINIC ZONE ACROSS THE PLAINS...SUPREME MOISTURE
RETURN...AND EQUATORWARD TRANSPORT OF HIGH-PV AIR INTO THE
MID-LEVELS AIDING IN MID LEVEL CYCLOGENESIS...ALL SPELL FOR A
HIGH-IMPACT WEATHER SITUATION WHICH MAY VERY WELL INCLUDE THE DDC
FA.  IT IS WAY TOO EARLY, HOWEVER, TO DETERMINE HOW THIS STORM WILL
TRACK AND WHEN/WHERE MAJOR DEEPENING OF THE SYSTEM WILL OCCUR.  AS A
RESULT...THE BEST FORECAST FOR NOW IS A CONSISTENT ONE...AND THAT IS
FOR A RAIN THURSDAY...CHANGING TO RAIN OR SNOW THURSDAY NIGHT AND
FRIDAY.  WILL KEEP THE CHANCE POPS GOING...BUT THE PERCENTAGE POINTS
ON THOSE CHANCES WILL MORE THAN LIKELY INCREASE AS WE DRAW CLOSER TO
THE EVENT.  THE ONLY CHANGE IN THE FORECAST WAS FOR TUESDAY
NIGHT/EARLY WEDNESDAY AS I INCREASED POPS TO AROUND 20 PERCENT
ACROSS THE NORTHWEST DDC FA TO ACCOUNT FOR H7 DEFORMATION ZONE
AROUND THE BACKSIDE OF THE INITIAL EJECTING STORM SYSTEM ACROSS
NORTHWEST KANSAS.  -UMSCHEID

&&

.AVIATION...

AVIATION CHALLENGES ARE FEW THROUGH 18Z SUNDAY.  PREVAILING WIND
WILL REMAIN FROM THE SOUTH.  AS PRESSURE GRADIENT TIGHTENS
SUNDAY...SPEEDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS ABOVE 30
KNOTS AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  39  77  42  77 /   0   0   0   0
GCK  37  79  40  77 /   0   0   0   0
EHA  41  79  40  80 /   0   0   0   0
LBL  39  79  40  78 /   0   0   0   0
HYS  38  76  42  78 /   0   0   0   0
P28  38  73  44  75 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ030-031-043>046-
061>066-074>081-084>090.

&&

FN24/25
Hazardous weather outlook, Nov 6, 3:35 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
335 PM CDT SAT NOV 6 2010

KSZ030-031-043>046-061>066-074>081-084>090-072045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
335 PM CDT SAT NOV 6 2010 /235 PM MDT SAT NOV 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FIRE DANGER WILL BE CRITICAL BY SUNDAY AFTERNOON AS RELATIVE
HUMIDITIES FALL INTO THE TEENS AND SOUTH WINDS BECOME VERY GUSTY.
LATE NEXT WEEK...A SIGNIFICANT STORM SYSTEM IS EXPECTED TO DEVELOP
ACROSS THE SOUTHERN ROCKIES AND WESTERN GREAT PLAINS. THIS STORM
HAS THE POTENTIAL OF BECOMING A HIGH-IMPACT WEATHER SITUATION
ACROSS MUCH OF WESTERN KANSAS. SPECIFIC IMPACTS ARE EXPECTED TO
BECOME MORE CLEAR AS THE THURSDAY-FRIDAY TIME FRAME APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:44 AM CSTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 14 more13 hr
Nov 7, 1:15 PM CSTFire Weather WatchDDCFord, Grant, Gray, Haskell, Meade, Morton and 2 more15 hr

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.